Alert archive / Michigan / Gale Warnings in 2020

Gale Warning 6, NWS Gaylord, MI

January 17, 2020

NWS Gaylord, MI issued this gale warning at Jan 17, 2020, 2:48 PM EST. It took effect at Jan 18, 2020, 5:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 17, 2020, 2:48 PM EST (19:48 UTC)
In effect from
Jan 18, 2020, 5:00 AM EST
Expired
Jan 18, 2020, 12:43 PM EST
In force
8 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

904 
WHUS73 KAPX 171948
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
248 PM EST Fri Jan 17 2020

LSZ321-322-172100-
/O.CAN.KAPX.GL.A.0003.200118T0500Z-200118T1800Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
248 PM EST Fri Jan 17 2020

...GALE WATCH IS CANCELLED...

$$

LHZ345>349-180800-
/O.UPG.KAPX.GL.A.0003.200118T0500Z-200118T1800Z/
/O.NEW.KAPX.GL.W.0006.200118T1000Z-200118T1800Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
248 PM EST Fri Jan 17 2020

...GALE WARNING IN EFFECT FROM 5 AM TO 1 PM EST SATURDAY...

* WHAT...Highest gusts up to 40 kt and highest waves around 11 
  feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...From 5 AM to 1 PM EST Saturday.

* IMPACTS...Strong winds will cause hazardous highest waves which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ323-341-342-344>346-180800-
/O.UPG.KAPX.GL.A.0003.200118T0500Z-200118T1800Z/
/O.NEW.KAPX.SC.Y.0007.200118T0000Z-200118T1800Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
248 PM EST Fri Jan 17 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
EST SATURDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 6 
  feet expected.

* WHERE...Portions of Lake Michigan. 

* WHEN...From 7 PM this evening to 1 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
117 
WHUS73 KAPX 180317
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1017 PM EST Fri Jan 17 2020

LHZ345>349-181130-
/O.CON.KAPX.GL.W.0006.200118T1000Z-200118T1800Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1017 PM EST Fri Jan 17 2020

...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 1 PM EST
SATURDAY...

* WHAT...Highest gusts up to 35 kt and highest waves around 11 
  feet expected.

* WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to 
  Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt 
  to Alabaster MI, Straits of Mackinac within 5 nm of Mackinac 
  Bridge including Mackinac Island and St Ignace to False Detour 
  Channel.

* WHEN...From 5 AM to 1 PM EST Saturday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ323-341-342-344>346-181130-
/O.CON.KAPX.SC.Y.0007.000000T0000Z-200118T1800Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1017 PM EST Fri Jan 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
SATURDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 5 
  feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 1 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
314 
WHUS73 KAPX 180842
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
342 AM EST Sat Jan 18 2020

LHZ345>349-181645-
/O.CON.KAPX.GL.W.0006.200118T1000Z-200118T1800Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
342 AM EST Sat Jan 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WHAT...Highest gusts up to 40 kt and highest waves around 11 
  feet expected.

* WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to 
  Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt 
  to Alabaster MI, Straits of Mackinac within 5 nm of Mackinac 
  Bridge including Mackinac Island and St Ignace to False Detour 
  Channel.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ323-341-342-344>346-181645-
/O.CON.KAPX.SC.Y.0007.000000T0000Z-200118T1800Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
342 AM EST Sat Jan 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Highest gusts up to 35 kt and highest waves around 5 
  feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
172 
WHUS73 KAPX 181536
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1036 AM EST Sat Jan 18 2020

LHZ345>349-181800-
/O.CON.KAPX.GL.W.0006.000000T0000Z-200118T1800Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1036 AM EST Sat Jan 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WHAT...Highest gusts up to 40 kt and highest waves around 11 
  feet.

* WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to 
  Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt 
  to Alabaster MI, Straits of Mackinac within 5 nm of Mackinac 
  Bridge including Mackinac Island and St Ignace to False Detour 
  Channel.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ323-341-342-344>346-181800-
/O.CON.KAPX.SC.Y.0007.000000T0000Z-200118T1800Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1036 AM EST Sat Jan 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Highest gusts up to 30 kt and highest waves around 5 
  feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
148 
WHUS73 KAPX 181743
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1243 PM EST Sat Jan 18 2020

LHZ345>349-190600-
/O.CAN.KAPX.GL.W.0006.000000T0000Z-200118T1800Z/
/O.EXB.KAPX.SC.Y.0007.000000T0000Z-200119T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1243 PM EST Sat Jan 18 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Highest gusts up to 30 kt and highest waves around 11 
  feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ345-346-190600-
/O.CAN.KAPX.SC.Y.0007.000000T0000Z-200118T1800Z/
/O.NEW.KAPX.GL.W.0007.200118T2100Z-200119T1200Z/
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1243 PM EST Sat Jan 18 2020

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Highest gusts up to 40 kt and highest waves around 11 
  feet expected.

* WHERE...Point Betsie to Sleeping Bear Point MI and Manistee to 
  Point Betsie MI.

* WHEN...From 4 PM this afternoon to 7 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous highest waves which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ323-341-342-344-190600-
/O.EXT.KAPX.SC.Y.0007.000000T0000Z-200119T1200Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
1243 PM EST Sat Jan 18 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 5 
  feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay, Seul Choix Point to 5NM West of 
  Mackinac Bridge and Sleeping Bear Point to Grand Traverse 
  Light MI.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 17, 1:00 PM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Jan 17, 1:00 PM EST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
100 PM EST Fri Jan 17 2020

.UPDATE...
Issued at 1044 AM EST Fri Jan 17 2020

Large area of high pressure sliding across the Great Lakes this
morning. Resultant squashing of the convective boundary layer and
weak wind fields finally putting an end to the persistent lake
snows. Even seeing a slow scattering out of the low level
overcast, with this trend expected to continue as we head into the
afternoon. Unfortunately, still not expecting a ton of sunshine
as cirrus spreads overhead within early stages of top-down
saturation tied to developing central Plains low pressure. Deep
enough saturation to generate snow still looks to hold off until
tonight. Regarding that upcoming storm, overall forecast remains
on track, with mostly light snow accumulations tonight, followed
by heavier snow heading through Saturday. Definitely no changes
required to inherited winter weather advisory.

&&

.NEAR TERM...(Today through Tonight)
Issued at 327 AM EST Fri Jan 17 2020

Impactful weather: System accumulating snow starting tonight.

Pattern synopsis and forecast:

A fairly high amplitude upper air pattern out there early this
morning, with troughing over both coasts, and ridging in the central
conus. On the forward flank of the ridging, strong sfc high pressure
continues to work it's way into nrn Michigan, with much drier air
and lowering inversion heights via increased subsidence. This has
been creating an increasingly harsher environment for sustaining
lake effect snow showers, which were weakening/diminishing with time
in the NW flow snowbelts. There was still enough low level moisture
stuck underneath the lowering inversion, for widespread stratus, but
breaks in the clouds were developing, in part due to weakening winds
resulting in less inland transport of moisture flux off the Great
Lakes. Well upstream in western MT, low pressure has developed just
ahead of the upper troughing, resulting in areas of snow.

A pretty quiet day, with the strong sfc high pressure swinging
across nrn Michigan. Winds will continue to weaken, with less and
less moisture flux off the Great Lakes. Lake effect light snow and
flurries will initially work closer and closer to the shoreline,
before 1000-850mb winds shift more southerly, and perhaps move the
flurries into upper Michigan (if the dry air and subsidence hasn't
squashed all Lake convection). Either way, there will be little to
no accumulation. Outside of the lake effect, low clouds are expected
to scattered out, or even go clear, due to the subsidence and
drying.

The western MT sfc low pressure and associated upper troughing will
have moved into the central Plains by late in the day, which will
then track through the mid and upper Mississippi valley by daybreak
Saturday. Skies will start clouding back up as top down moistening
ensues via gradually increasing theta-e advection, DPVA and 100+kt
upper jet dynamics. The atmosphere completely saturates for most all
of nrn Michigan through the overnight hours, with light to moderate
snow breaking out while the max forcing arrives. Expecting smaller
flake size, as the max lift is well below the DGZ. The heavier snow
will come Saturday (see below), but 1-3 inches is possible by
daybreak Saturday, the most snow in the SW CWA and the least to the
NE CWA.

Highs today will be in the lower half of the 20s with lows tonight
early this evening, in the teens to low 20s, before temperatures
very slowly climb through the night via WAA/thickening clouds.

&&

.SHORT TERM...(Saturday through Sunday)
Issued at 327 AM EST Fri Jan 17 2020

...A Moderate Ending, and then Moderate Lake Effect...

High Impact Weather Potential...Moderate to possibly heavy snow from
a storm that will move through the Upper Great Lakes Saturday. Then
lake effect snow Saturday night into Sunday.

Pattern Synopsis/Forecast...Saturday morning, the system moves from
the Upper Mississippi Valley and into Lower Michigan by 18z. The
GFS, NAM and ECWMF/00z have a very similar track with the low moving
through C Lower during the day and to be in eastern Lake
Huron/Georgian Bay by 00z/Sun. The moisture looks good on the
models, but there is some warm air near the sfc (SFC Temp near mid
30s) near Saginaw Bay that may get a mix of rain and snow. However
the rest of the region remains cold enough for snow so will. Model
QPF is suggesting that the snow could be moderate to heavy at times.
It continues to look like the 12 and 24 hour amounts will be in the
advisory range.

Saturday evening, the system is east of the region, and we quickly
transition to LES mode. The 850 mb temperatures remain between -10c
and -18c. With the moisture in the layer around 80 to 90%. The
concern then turns to the wind directions to see if the bands can
amount residence time to get heavy snow to continue. As we go into
Sunday, the winds in the 1000-850 mb layer are north on the models.
This will limit some of the fetches, as the winds in lake Superior
are more NE. This produces little LES from the north and the shorter
fetch over Lake Michigan may not produce much. The snow amounts on
the GFS and ECMWF diminish from the limited fetch over the lakes.
The 850 mb temperatures are around -14c and the water temperatures
are around +3c +4c, Lake Superior, and Michigan respectively. so
enough delta T for the instability. Just the wind direction and the
dry air in the 850-700 mb layer by Monday morning on the ECMWF and
the NAM. The GFS still maintains moisture until 12z/Mon.

Primary Forecast Concerns...The system could produce some higher
amounts, and wouldn't be surprised that somewhere a 10"/24 hour
amounts are possible, especially near eastern Chippewa county as the
initial winds are SE off of Lake Huron. However, all in all, the
expectation is that this will produce moderate amounts of snow  with
gusty winds. Winter Weather Advisory is the expectation.

The start of the LES is still a concern, as we debated how to align
the headlines. The problem is that some counties in NW Lower will be
still snowing due to LES, after 00z/Sun when the low moves out. This
could cause some confusion with the public, so we tried to put
headlines up that will cover the event.

.LONG TERM...(Sunday night through Thursday)
Issued at 327 AM EST Fri Jan 17 2020

High Impact Weather Potential...lake effect snow for Monday through
about Tuesday.

Extended (Monday through Thursday)...The winds remain favorable
through Tuesday morning with a favorable temperature profile on the
GFS. The ECMWF is slightly warming lowering the delta TS to around
13C. Also on both models, there is drier air that will inhibit the
moderate snow amounts. So will expect minor to light snow amounts
through Wednesday morning

The models are in much better agreement Wednesday as that system
moves up out of the S Plains with a sfc trough in the Upper
Mississippi Valley and a weak warm front. This looks to kick off
some light precipitation (looks like rain or a mix Wednesday night).
Thursday, the models then are in disagreement with the potency of
the system and the resultant temperature profiles, and thus p-type.
The ECMWF would suggest light snow, the GFS some rain showers,
before a stronger system will push into the region Friday morning.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1255 PM EST Fri Jan 17 2020

Low pressure cutting up into and through the area later tonight
and Saturday will bring lowering clouds and widespread snow from
southwest to northeast overnight. Expect primarily IFR conditions
by late tonight through Saturday morning. Expect several inches of
snow by later Saturday afternoon, with increasingly gusty
southeast winds bringing blowing and drifting concerns. Snow to
liquid ratios will not be particularly high, suggesting the snow
will be a bit wetter than usual.

&&

.MARINE...
Issued at 327 AM EST Fri Jan 17 2020

Winds continue to weaken as high pressure moves more into the western
Great Lakes. This high pressure works across the region today, while
the next low pressure system crosses nrn Michigan Saturday. Winds
will ramp up substantially out of the SE tonight ahead of the low
pressure, resulting in advisory and many gale force speeds. After
the low passes Saturday night, additional advisory winds are
anticipated, and potentially additional gales for over srn sections
of Lake Michigan. This storm will bring widespread snow to the
region, with lake effect snow into early next work week.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY from midnight tonight to 7 PM EST Sunday
     for MIZ020-021-025>027-031>033.
     WINTER WEATHER ADVISORY from 5 AM Saturday to 1 PM EST Sunday
     for MIZ086>088-095-096.
     WINTER WEATHER ADVISORY from 3 AM Saturday to 1 PM EST Sunday
     for MIZ016-022-028-098-099.
     WINTER WEATHER ADVISORY from 3 AM Saturday to 7 AM EST Sunday
     for MIZ017-018-023-024-029-030-097.
     WINTER WEATHER ADVISORY from midnight tonight to 1 AM EST Sunday
     for MIZ034>036-041-042.
LH...GALE WATCH from midnight EST tonight through Saturday afternoon
     for LHZ345>349.
LM...GALE WATCH from midnight EST tonight through Saturday afternoon
     for LMZ323-341-342-344>346.
LS...GALE WATCH from midnight EST tonight through Saturday afternoon
     for LSZ321-322.
&&

UPDATE...MB
NEAR TERM...SMD
SHORT TERM...JL
LONG TERM...JL
AVIATION...MB
MARINE...SMD
Hazardous weather outlook, Jan 17, 10:55 AM EST, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1055 AM EST Fri Jan 17 2020

MIZ016>018-020>036-041-042-086>088-095>099-181200-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
1055 AM EST Fri Jan 17 2020

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and tonight.

Accumulating snow is expected to begin late tonight across mainly
northern lower Michigan. Gusty winds will lead to areas of blowing
and drifting snow.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Snow will continue accumulating through Saturday evening, with
additional lake effect snow expected later Saturday night into
Sunday. Gusty winds will also lead to areas of blowing and
drifting snow. See current Winter Weather Advisories for further
details.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather,
snowfall, and ice accumulation amounts to the National Weather
Service. Reports may be made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-181200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1055 AM EST Fri Jan 17 2020

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and tonight.

Gale force winds are possible across all nearshore waters late
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gale force winds are possible across all nearshore waters
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, Jan 17, 10:46 AM EST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1046 AM EST FRI JAN 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             2 NNE OTSEGO LAKE STATE 44.96N 84.68W
01/17/2020  M4.9 INCH        OTSEGO             MI   COCORAHS

            COCORAHS STATION MI-OT-17 GAYLORD 4.1 S. THE
            DURATION OF THE SNOW EVENT WAS 24 HOURS.

0800 AM     SNOW             1 ESE MANCELONA         44.90N 85.05W
01/17/2020  M4.8 INCH        ANTRIM             MI   COCORAHS

            COCORAHS STATION MI-AT-6 MANCELONA 0.5 ESE.
            THE DURATION OF THE SNOW EVENT WAS 24 HOURS.

0700 AM     SNOW             1 NW WATERS             44.91N 84.72W
01/17/2020  M4.4 INCH        OTSEGO             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION APXM4 GAYLORD 9 SSW.
            THE DURATION OF THE SNOW EVENT WAS 24 HOURS.

0800 AM     SNOW             GAYLORD                 45.03N 84.68W
01/17/2020  M3.1 INCH        OTSEGO             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION GAYM4 GAYLORD. THE
            DURATION OF THE SNOW EVENT WAS 24 HOURS.

0800 AM     SNOW             2 W GAYLORD             45.03N 84.71W
01/17/2020  M3.1 INCH        OTSEGO             MI   COCORAHS

            COCORAHS STATION MI-OT-4 GAYLORD 1.7 WNW.
            THE DURATION OF THE SNOW EVENT WAS 24 HOURS.

1130 AM     SNOW             3 ESE ELMIRA            45.05N 84.79W
01/16/2020  M3.0 INCH        OTSEGO             MI   PUBLIC

            12 HOUR TOTAL. THE DURATION OF THE SNOW
            EVENT WAS 24 HOURS.

0700 AM     SNOW             1 SW ATLANTA            44.99N 84.16W
01/17/2020  M3.0 INCH        MONTMORENCY        MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION ATLM4 ATLANTA 1 SW.
            THE DURATION OF THE SNOW EVENT WAS 24 HOURS.

0700 AM     SNOW             1 NW FIFE LAKE          44.58N 85.37W
01/17/2020  M3.0 INCH        GRAND TRAVERSE     MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION FLAM4 FIFE LAKE 2
            WNW. THE DURATION OF THE SNOW EVENT WAS 24
            HOURS.

0700 AM     SNOW             1 ENE HARBOR SPRINGS    45.43N 84.98W
01/17/2020  M3.0 INCH        EMMET              MI   COCORAHS

            COCORAHS STATION MI-EM-5 HARBOR SPRINGS 0.7
            ENE. THE DURATION OF THE SNOW EVENT WAS 24
            HOURS.

&&

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:29 AM ESTWinter Weather AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Charlevoix and 19 more54 hr
Jan 17, 4:09 AM ESTGale WatchAPX11 hr
Jan 17, 2:47 PM ESTLakeshore Flood AdvisoryAPXAlcona, Alpena, Arenac, Charlevoix, Chippewa, Iosco and 4 more22 hr
Jan 17, 2:48 PM ESTSmall Craft AdvisoryAPX57 hr

Nearby

Gale Warnings in Michigan, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.